What can go wrong with lip fillers?

Lips filler side effects

Contact Sugarbox...

What can go wrong with lip fillers?

Lip filler injections involve injecting the lips, whether it’s the body of the lips, the border or the surrounding tissues. With the lips being a very vascular region there are associated side effects than can occur.

Normal side effects that we would expect to happen are itching, tenderness, swelling and bruising. Bruising can be as small as a few millimetres in diameter to large and severe, which can last up to 4 weeks. Any bruising can cause the are to look asymmetrical, but will reduce as the swelling and bruising subsides. 

Other side effects that are unwanted would be signs of infection, such as prolonged redness, swelling and tenderness, that increases 48 hours after the treatment has started. Should these symptoms get worse after 48 hours, you must call the clinic immediately so that you can be assessed and prescribed antibiotics.

Another unwanted side effect could be lumps to the lip. Immediately after treatment the area will feel lumpy and will start to subside 2 weeks after the treatments. Should an area appear lumpy and not improve over this period of time, call the clinic for an assessment. A simple firm massage may be performed to the area. If this improves the aesthetic result, your practitioner may advise you to continue with this at home. We do advise clients not to massage their lips unless they have been asked to do so by their practitioner, as massaging without being advised could result in flattening an area that has an intentional extra filler.

A block vessel, is a very rare, unwanted side effect that isn’t expected, but can occur. It’s important that you are aware of the symptoms, and that you notify the clinic immediately so that a treatment can be administered to help prevent the skin tissue from dying and turning black. Should this occur you must call the clinic immediately so that a dissolving enzyme can be administered to allow the blood to flow back to the area that could have been starved of oxygen.

All of medical practitioners are trained in recognising the side effects and delivering the dissolving enzyme, to remove the offending filler.